Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 139, NWS Columbia, SC

July 11, 2007Burke County, Georgia

NWS Columbia, SC issued this severe thunderstorm warning at Jul 11, 2007, 3:58 PM EDT for Burke County, Georgia. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2007, 3:58 PM EDT (19:58 UTC)
Expired
Jul 11, 2007, 4:45 PM EDT
In force
47 min
Issued by
NWS Columbia, SC
Area
Counties, with a storm outline in the text

County Burke County, GA

The radar

The Charleston,SC radar (KCLX), 98 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 4:00 PM EDTTSTM WND DMG6 Ne Waynesboro, GAREPORT OF TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2156 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 111958 RRA
SVRCAE
GAC033-112045-
/O.NEW.KCAE.SV.W.0139.070711T1958Z-070711T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
358 PM EDT WED JUL 11 2007

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BURKE COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 445 PM EDT

* AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  EAST OF WAYNESBORO...AND MOVING EAST AT 35 MPH.

* SOME COMMUNITIES IN THE WARNING AREA INCLUDE GIRARD.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.

LAT...LON 3311 8211 3295 8222 3303 8154 3320 8180

$$

SJN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 1:12 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 11, 1:12 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
112 PM EDT WED JUL 11 2007

.SYNOPSIS...
A FRONTAL BOUNDARY WILL CONTINUE TO PUSH INTO THE CAROLINAS THIS
EVENING. THE FRONT WILL THEN BECOME STATIONARY ACROSS THE REGION
THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
COLD FRONT STILL SITUATED BACK ACROSS WESTERN TENNESSEE THIS
AFTERNOON. AFTERNOON AND EVENING CONVECTION EXPECTED AHEAD OF THIS
APPROACHING COOL FRONT. PLENTY OF COVERAGE BACK ACROSS CENTRAL
GEORGIA. PORTIONS OF THE CWA HAVE BEEN PLACED IN A SLIGHT RISK FOR
SEVERE WEATHER THIS AFTERNOON BY SPC. WET BULB ZERO HEIGHTS ARE
FAIRLY HIGH...SO HAIL IS NOT REALLY GOING TO BE MUCH OF A THREAT.
MAIN CONCERN WOULD BE ISOLATED WIND DAMAGE WITH DOWNBURSTS.

&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH FRIDAY NIGHT/...
COOL FRONT WILL MOVE THROUGH THE STATE OVERNIGHT. MOST OF THE
PRECIP ASSOCIATED WITH THE UPPER WAVE IS FORECAST TO BE MOVING
EAST OF THE CWA AFTER MIDNIGHT. HOWEVER...WILL STILL GO WITH
CHANCE POPS OVERNIGHT FOR ANY PRECIP RIGHT ALONG THE FRONT. DECREASING
TO SLIGHT CHANCE EAST EARLY THURSDAY MORNING. DRY WEATHER EXPECTED
THURSDAY INTO FRIDAY. TYPICAL SUMMER TIME TEMPS ON TAP...WITH
HIGHS IN THE 90S...AND LOWS DOWN AROUND 70 EXPECTED.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
ANOTHER SHORTWAVE DRIVEN COLD FRONT WILL APPROACH THE CAROLINAS
ON FRIDAY NIGHT AS THE UPPER PATTERN REMAINS AMPLIFIED WITH THE
TROUGH IN THE EAST AND RIDGE OUT WEST. ACTIVE AFTERNOON WEATHER
STILL EXPECTED TO CONTINUE OVER THE WEEKEND...WITH A FRONTAL
BOUNDARY STALLED OVER THE CAROLINAS.  WILL CONTINUE WITH CHANCE
POPS SATURDAY AND SUNDAY AS THOSE WILL BE THE DAYS WITH THE BEST
CHANCES FOR PRECIPITATION.

THE FRONTAL BOUNDARY WASHES OUT BY MONDAY AS THE UPPER RIDGE
BUILDS OVER THE SOUTHEAST AND SOUTHERLY FLOW RETURNS. ATMOSPHERIC
MOISTURE REMAINS HIGH BUT WITH INCREASING UPPER HEIGHTS...COVERAGE
SHOULD BE MORE LIMITED AND WILL CARRY LOW CHANCE POPS.

TEMPERATURES WILL BE NEAR NORMAL.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
ANOTHER S/W AND ASSOCIATED COLD FRONT TO APPROACH THE AREA BY EARLY
THIS EVENING. GENERALLY VFR CONDITIONS ALTHOUGH GOOD MIXING AND SW
SURFACE WINDS AHEAD OF THE FRONT WILL PRODUCE WINDS GUSTS BETWEEN 20
AND 25 KNOTS DURING THE LATE AFTERNOON. SCATTERED SHRA/TSRA AFTER
21Z WILL PRODUCE A FEW AREAS OF IFR/MVFR. OVERNIGHT...THE FRONT
SHOULD PUSH TO THE CLOSE TO THE COAST WITH DRIER AIR SPREADING IN
FROM THE WEST. LOW CLOUDS SHOULD BEGIN TO CLEAR OUT BY 08Z-10Z AT
MOST LOCATIONS. THE DRIER AIR SHOULD PREVENT WIDESPREAD FOG
FORMATION EXCEPT IN A FEW LOCATIONS SUCH AS AGS AND OGB WHERE MVFR
CONDITIONS MAY OCCUR. AFTER 14Z...EXPECT VFR CONDITIONS THROUGH THE
END OF THE TAF PERIOD.

AVIATION OUTLOOK...NO SIGNIFICANT WEATHER IMPACTS ARE EXPECTED
WEDNESDAY THROUGH MONDAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ015-016-
     018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ040-
     063>065-077.

&&
Hazardous weather outlook, Jul 11, 5:24 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
524 AM EDT WED JUL 11 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-121000-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
524 AM EDT WED JUL 11 2007

...LAKE WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EVENING WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jul 11, 2:06 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
206 PM EDT WED JUL 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     HAIL             SUMTER                  33.94N 80.39W
07/11/2007  E0.88 INCH       SUMTER             SC   TRAINED SPOTTER

0203 PM     HAIL             SUMTER                  33.94N 80.39W
07/11/2007  E0.75 INCH       SUMTER             SC   TRAINED SPOTTER

0204 PM     TSTM WND DMG     SUMTER                  33.94N 80.39W
07/11/2007                   SUMTER             SC   TRAINED SPOTTER

            TREE BRANCHES DOWN

&&

KC
Local storm report, Jul 11, 2:36 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
236 PM EDT WED JUL 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     HAIL             SUMTER                  33.94N 80.39W
07/11/2007  E1.00 INCH       SUMTER             SC   PUBLIC

&&

CHERRY
Special weather statement, Jul 11, 2:54 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
254 PM EDT WED JUL 11 2007

GAZ040-063>065-077-SCZ018-020-025-026-030-035-112000-
AIKEN-BARNWELL-BURKE-COLUMBIA-EDGEFIELD-LINCOLN-MCCORMICK-MCDUFFIE-
NEWBERRY-RICHMOND-SALUDA-
254 PM EDT WED JUL 11 2007

...STRONG THUNDERSTORMS WILL BE AFFECTING
AIKEN...BARNWELL...BURKE...COLUMBIA...EDGEFIELD...LINCOLN...MCCORMICK
...MCDUFFIE...NEWBERRY...RICHMOND AND SALUDA COUNTIES...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS IN EAST CENTRAL GEORGIA MOVING INTO
THE CSRA AND WESTERN MIDLANDS. THESE STORMS WERE MOVING EAST AT 35
MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.

SJN
Local storm report, Jul 11, 3:44 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
344 PM EDT WED JUL 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     AUGUSTA                 33.46N 82.00W
07/11/2007                   RICHMOND           GA   LAW ENFORCEMENT

            POWER LINES AND LARGE BRANCHES DOWN IN DOWNTOWN AUGUSTA.

&&

CAL
Local storm report, Jul 11, 3:55 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
355 PM EDT WED JUL 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             4 W AIKEN               33.54N 81.80W
07/11/2007  E0.88 INCH       AIKEN              SC   PUBLIC

            NICKEL SIZED HAIL PLUS SOME LARGE LIMBS DOWN IN
            WARRENVILLE.

&&

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 3:59 AM EDTLake Wind AdvisoryCAEBurke, Columbia, Lincoln, McDuffie, Richmond16 hr
Jul 11, 3:19 PM EDTSevere Thunderstorm WarningCAERichmond41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.